Alert archive / Oregon / Gale Warnings in 2009
Gale Warning 9, NWS Medford, OR
NWS Medford, OR issued this gale warning at Feb 24, 2009, 4:26 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2009, 4:26 AM PST (12:26 UTC)
- Expired
- Feb 24, 2009, 7:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
883 WHUS76 KMFR 241226 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 426 AM PST TUE FEB 24 2009 PZZ350-356-370-376-241515- /O.EXP.KMFR.GL.W.0008.000000T0000Z-090224T1200Z/ /O.NEW.KMFR.GL.W.0009.090224T1226Z-090224T1500Z/ /O.CON.KMFR.SE.W.0009.000000T0000Z-090225T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 426 AM PST TUE FEB 24 2009 ...GALE WARNING IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTHWEST GALES OF 35 KT WITH GUSTS TO 45 KT EARLY THIS MORNING WILL EASE TO 20 TO 25 KT WITH GUSTS TO 35 KT BY THIS AFTERNOON. COMBINED SEAS OF 14 TO 18 FT AT 9 SECONDS EARLY THIS MORNING WILL SUBSIDE TO 11 TO 14 FT AT 9 SECONDS BY THIS AFTERNOON. SEAS WILL THEN SUBSIDE TO 8 TO 10 FT AT 9 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ DW
1 follow-up statement
225 WHUS76 KMFR 241510 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 710 AM PST TUE FEB 24 2009 PZZ350-356-370-376-250015- /O.EXP.KMFR.GL.W.0009.000000T0000Z-090224T1500Z/ /O.NEW.KMFR.SI.Y.0027.090224T1510Z-090225T0400Z/ /O.CON.KMFR.SE.W.0009.000000T0000Z-090225T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 710 AM PST TUE FEB 24 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTHWEST WINDS WILL PERSIST AT 25 TO 30 KT WITH GUSTS TO 40 KT THIS MORNING THEN EASE TO 20 TO 25 KT WITH GUSTS TO 35 KT FOR THIS AFTERNOON AND EVENING. COMBINED SEAS OF 13 TO 17 FT AT 9 SECONDS THIS MORNING WILL SUBSIDE TO 11 TO 14 FT AT 9 SECONDS BY THIS AFTERNOON. SEAS WILL THEN SUBSIDE TO 8 TO 10 FT AT 9 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DW
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 24, 1:02 AM PST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 24, 1:02 AM PST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
102 AM PST TUE FEB 24 2009
.DISCUSSION...00Z NGM/NAM/GFS IN.
SATELLITE IMAGERY SHOWS A VERY WRAPPED UP LOW NOW ONSHORE OVER
WASHINGTON THE FIRST WRAPAROUND FRONT OVER NORTHWEST OREGON AND
THE SECOND WRAPAROUND THROUGH CENTRAL OREGON DOWN INTO NORTHERN
CALIFORNIA.
THE LARGE-SCALE PATTERN WILL CHANGE LITTLE OVER THE COMING WEEK
WITH A STRONG LOW NEAR HUDSON BAY...A MEAN UPPER TROUGH OFF THE
WEST COAST...AND A BROAD FLAT RIDGE OVER MOST OF THE U.S. THIS
SUGGESTS AN OVERALL WET PATTERN FOR THE MEDFORD CWA WITH WARMER
THAN NORMAL TEMPERATURES.
THE SMALLER SCALE FEATURES WILL PROVIDE THE VARIATIONS IN THE
WEATHER OVER THE NEXT WEEK. THE WRAPAROUND FRONT MENTIONED ABOVE
WILL STALL OVER OREGON TODAY AS IT BECOMES PARALLEL TO THE UPPER
LEVEL FLOW. IT WILL REMAIN THERE INTO WEDNESDAY NIGHT. MOST OF THE
PRECIPITATION WILL FALL IN AREAS THAT GET UPSLOPE SOUTHWESTERLY
FLOW...THE COAST...COAST RANGE...THE SISKIYOUS AND...TO A LESSER
EXTENT...THE CASCADES. SNOW LEVELS WILL BE QUITE HIGH TOO.
ENERGY DIVING DOWN THE BACKSIDE OF THE LONG WAVE TROUGH WILL
CAUSE IT TO REDIG OFFSHORE BEGINNING THIS AFTERNOON. EVENTUALLY
THE TROUGH WILL SHEAR AND THE CUTOFF LOW WILL MOVE SLOWLY
EAST...OVER NORTHERN OREGON THURSDAY NIGHT. THE ASSOCIATED FRONT
WILL MOVE IN THURSDAY. WHILE THIS WILL PUSH THE STALLED FRONT OUT
OF THE AREA...IT WILL ALSO BRING ANOTHER ROUND OF PRECIPITATION
AND COLDER AIR AS WELL.
SHOWERS ASSOCIATED WITH THIS LOW WILL PERSIST THROUGH THURSDAY
NIGHT INTO FRIDAY. A RIDGE WILL BRING A SHORT BREAK IN THE ACTION FRIDAY
NIGHT...BUT YET ANOTHER SYSTEM WILL MOVE IN SATURDAY...THIS ONE
FROM THE SOUTHWEST. MORE SYSTEMS...ABOUT 24 HOURS APART...WILL
PARADE THROUGH RIGHT THROUGH NEXT TUESDAY.
&&
.AVIATION...AREAS OF MVFR CIGS/VSBYS AND TERRAIN
OBSCURATION...MOSTLY FROM THE CASCADES WEST...WILL PERSIST
THROUGH TUESDAY NIGHT WITH A FRONT STALLED OVER THE AREA.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 4 AM PST TUESDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST TUESDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
15/15/16Hazardous weather outlook, Feb 23, 7:29 PM PST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 729 PM PST MON FEB 23 2009 CAZ081-250330- CENTRAL SISKIYOU COUNTY- 729 PM PST MON FEB 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:10 AM PST | Small Craft Advisory for Winds | MFR | 15 hr | |
| Feb 24, 2:31 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 7 hr | |
| Feb 24, 2:22 PM PST | Winter Storm Watch | MFR | Siskiyou | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.